MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 42-102
Medical Device Problem Codes Entrapment of Device (1212); Retraction Problem (1536); Material Separation (1562)
Health Effect - Clinical Codes Hematoma (1884); Vascular Dissection (3160); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The case was reviewed by inari's chief medical officer who concluded the venous cutdown was due to device entrapment, likely the result of a vasospasm.The clottriever bold (ct bold) was returned to the manufacturer and evaluated.The ct bold device was returned with the coring element and collection bag severely damaged and broken.The coring element was broken in multiple locations, including at the proximal ring and welded ring.The welded ring was completely separated from the coring element and was not returned with the device for investigation.The struts of the coring element were measured within specification.Tensile strength was reviewed in the device history record, and it was noted that when the sample units were tested, the joints broke before the collection bag or coring element struts.The damage to the coring element is consistent with excessive forces applied to the device during procedural handling, and the procedure involved removing chronic clot and resistance while retracting the catheter; however, since the tip fuse joint stayed intact, excessive tensile force was unlikely the sole cause of the damage to the device.The venous cutdown procedure may have also contributed to the damage to the collection bag and/or coring element.The root cause of the complaint could not be determined due to excessive damage to the device limiting the ability to recreate the procedural state of the device, and the inability to investigate the welded ring.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Additionally, a complaint history review was conducted, and no similar issues have been reported against this lot number.The device labeling includes the following warning statement: "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract, and collapse the collection bag and coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel".Vessel dissection and vasospasm are listed as possible adverse events/complications in the device labeling.Manufacturer reference #: (b)(4).
 
Additional Manufacturer Narrative
The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Additionally, a complaint history review was conducted, and no similar issues have been reported against this lot number.The device was returned to the manufacturer for evaluation.Upon completion of the investigation, a follow-up report will be submitted.Manufacturer reference #: (b)(4).
 
Event or Problem Description
On (b)(6) 2024, a 36-year-old male with lower left extremity deep vein thrombosis (dvt) underwent dvt thrombectomy using inari devices.The patient had a stent in the left common iliac vein and presented with significant swelling in his left leg.The clot age was estimated at 90 days.During dvt thrombectomy, a protrieve sheath was placed in the patient's right internal jugular and the clottriever sheath, 16 fr (ct sheath) was placed in the left popliteal vein as the primary access site.The clottriever bold (ct bold) completed three passes below the patient's stent, with the tip of the ct bold below the proximal end of the stent.The revcore catheter completed four passes within the stent.One additional pass was completed with the ct bold and the device was walked down easily until the coring element was halfway down the femoral vein, at which point the physician experienced significant resistance to retract the ct bold catheter.Multiple attempts were made to pull the device back, but significant resistance continued to be a barrier.The ct bold was eventually able to be retracted to the funnel of the ct sheath after the physician advanced the gray outer lumen over the coring element and used significant force to withdraw the device.The physician then attempted to remove the ct bold catheter and ct sheath simultaneously, however the ct sheath was inadvertently removed, and the ct bold catheter was left in the popliteal vein at the access site.The physician then attempted to remove the ct bold using forceps, however the attempt was unsuccessful.The welded end of the coring element then detached from the copper inner lumen of the ct bold catheter while the physician was attempting to pull the device from the access site.The catheter and coring element separated, and the coring element and part of the collection bag were left in the patient's body at the access site.After multiple unsuccessful attempts were made to remove the coring element through the access site using a variety of inari and non-inari devices, it was then decided to do a venous cutdown to remove the coring element.The coring element was able to be removed completely from the access site and a long, chronic strand of clot that was still adhered to the femoral vein wall, was also removed.The physician attempted to repair the access site to the best of his ability and the procedure was completed with 50% of clot removed.On (b)(6) 2024, the patient was brought back for repeat intervention.The cut down was reopened to manually remove a significant hematoma that developed from the first procedure on (b)(6) 2024, and another dvt thrombectomy was preformed using a clottriever sheath, 13 fr and clottriever catheter.This procedure was uneventful and 95% of clot was removed with five passes.

Brand Name
CLOTTRIEVER BOLD CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key19822610
Report Number3020347218-2024-00032
Device Sequence Number21000493
Product Code QEW
UDI-Device Identifier00850291007314
UDI-Public00850291007314
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K230494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2026
Device Model Number42-102
Device Lot Number24050006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER SHEATH, 16 FR; PROTRIEVE SHEATH, 20 FR; REVCORE THROMBECTOMY CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexMale